MAUDE Adverse Event Report: SYNTHES MEZZOVICO 3.5MM LCP POSTEROMEDIAL PROXIMAL TIBIA PLATE 2H/79MM; PLATE,FIXATION,BONE

SYNTHES MEZZOVICO 3.5MM LCP POSTEROMEDIAL PROXIMAL TIBIA PLATE 2H/79MM; PLATE,FIXATION,BONE
Catalog Number 02.120.702
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age was reported as (b)(6) years.Date of event is unknown.Device is not expected to be returned for manufacture review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the subject device lot number 9876055.Manufacturing location: (b)(4).Date of manufacture: march 21, 2016.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It is reported patient was implanted with two (2) 3.5 locking compression plate (lcp) proximal tibia plates, nine (9) locking screws, and three (3) cortical screws on (b)(6) 2016 to repair a left tibia plateau fracture.On unknown date, patient presented with infection at the implant site.Patient was returned to surgery on (b)(6) 2017 where surgeon removed all hardware.Patient fracture was sufficiently healed, no additional hardware was implanted.Wound was cleaned, debrided, and antibiotic beads were applied.All explanted hardware was intact.An additional x-ray was taken post-operatively to verify no hardware remained.Surgery was completed successfully with no delay and no harm to patient.This is report 2 of 4 for (b)(4).

Brand Name
3.5MM LCP POSTEROMEDIAL PROXIMAL TIBIA PLATE 2H/79MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6264061
Report Number1000562954-2017-10004
Device Sequence Number1004334
Product Code HRS
UDI-Device Identifier10886982040220
UDI-Public(01)10886982040220(10)9876055
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082624
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.120.702
Device Lot Number9876055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2017
Initial Report FDA Received Date01/19/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight79